My weight loss progress

So, here’s my story. July 2017, I went to see my current Endocrinologist for the very first time. As she walks in the exam room door, she extends her hand to shake my hand and introduce herself to me, she says, “Donna, you are a great candidate for weight loss surgery. Have you ever thought about having surgery for weight loss?” Now mind you, I am there to talk about my THYROID and the one nodule I knew about. I was NOT there to talk about my weight, let alone any surgery. So, I replied, “well, no, I haven’t, but thanks for that. I wanted to talk about my thyroid and the nodule I have there.” as I am pointing to my throat. She did not receive my records from Mayo Health System, so this appointment was a wasted trip. this conversation happened another 2 times. So, at my Nov 2017 visit, I agreed to start a medication off label and use as a diet mediation the week of Thanksgiving. At my next visit exactly one month later, the week of Christmas, I was started on a well known diet mediation. I was told of the side effects regarding the heart, (I work at Cardiology Clinic, so no worries there) and I would be seeing this endocrinologist every 2 to 3 months for my thyroid issues and these strong medications anyway, so I agreed. I am currently down about 77 pounds. I can wear Jeans!!! I can wear those Cute tops. Since working at my place of employment 2 years ago, I am currently in my 3rd set of scrubs!! And I am still losing weight!!! I am not done yet…

But, with the weight loss, comes one bad thing…I am constantly cold… no, FREEZING!! I cannot get warm.

14 Likes

Great Job! Sorry about being cold!

4 Likes

Yup. All of us in my weight loss group stay cold because we’ve lost our insulation. At least the shivering burns calories! Exercise will make you feel warmer while you’re doing it. Congrats on weight loss. I know it’s hard-won.

7 Likes

What is the name of the medication that you are taking if I may ask?

6 Likes

Congrats on the weight loss!
I had RNY surgery and the cold weather suxs, on the other hand it’s nice to be able to walk across a room and not be soaked with sweat.

6 Likes

#winyan. What is the name of your medication?

3 Likes

#DLock. Can you tell us the name of your medication?

3 Likes

That’s great

3 Likes

KWRob - being soaked with sweat is not a good thing at all. Thank you!! I am pretty stoked about my weight loss and all the cool things I can fit into. I hope you are having good results as well.

3 Likes

Hollyshort - I never thought of the shivering burning calories. So I will continue to shiver, just to burn some more calories. LOL. I get a lot of steps in at work, so that helps. I also dress in layers, which helps a lot. its amazing that 1 year ago, I requested that all exam rooms have fans in them because I was so hot all the time and could not cool down. To go from that, to freezing all the time is just crazy to me…I will take it though…lol.

5 Likes

Winyan - Grannynaye - I take levothyroxine and Phenterine first thing in the morning. when I get to work, I take my other medications and then just before bed, I take topamax. I take it before bed to avoid side effects.

4 Likes

I don’t take any medication for weight loss. That’s why I was asking #DLock what he (?) was taking that was helping him on his weight loss journey.

2 Likes

I have not heard of these medications before. What were they initially prescribed for? Weight loss or something else? What type of side effects are you having from the first two medications that you have to take the last one?

2 Likes

Didn’t realize until my first post that you were asking #DLock not me. Lol

2 Likes

Hi I am Sherry fox I have thyroid problems waiting to see a thyroid specialist my I dropped and now I’m having bad vision caused from my thyroids it depresses me to see this way all the time I hope I can get help I can’t lose weight my metabolism is not working right I need help to a doctor that takes Medicaid Medicare United healthcare
She seriously worried Sherry Fox

3 Likes

If you take topamax before bedtime it won’t cause no side effects I’m thinking that cause my eye to drop cuz I’m having vision problems and I’ve been taking topamax for years

3 Likes

Dloc what is the medicine that you are taking that’s helping you loose weight? Good luck to you.

3 Likes

Levothyroxine is for thyroid. Topamax is typically used prescribed for migraines, but one of its side effects is messing with your taste buds and making certain foods taste horrible, resulting in weight loss; therefore, I’m taking it off label for weight loss. Phentermine is a very strong medication prescribed for weight loss with a lot of bad side effects, including heart issues and one must be closely monitored.

4 Likes

#DLock thank you for the information. Phentermine would probably be the only one I would take but with my current weight loss my PCP would not prescribe it. Also with the side effects I don’t know if I should take it anyway. I have enough medical issues without adding more.

3 Likes

Winyan–I totally understand. lol.

2 Likes